Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Sep 16, 2021, 3:33 AM CDT. It took effect at Sep 16, 2021, 1:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2021, 3:33 AM CDT (08:33 UTC)
- In effect from
- Sep 16, 2021, 1:00 PM CDT
- Expired
- Sep 16, 2021, 11:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
002 WHUS73 KDLH 160833 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 333 AM CDT Thu Sep 16 2021 LSZ141>144-162045- /O.CAN.KDLH.SC.Y.0062.000000T0000Z-210916T1700Z/ /O.NEW.KDLH.SC.Y.0063.210916T1800Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 333 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... * WHAT...South wind 10 to 15 kt with gusts to around 25 kt this afternoon and waves 2 to 4 feet. * WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Two Harbors to Duluth MN. * WHEN...From 1 PM this afternoon to 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-162045- /O.EXT.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 333 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 4 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-145>148-150-162045- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 333 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...South Shore of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
285 WHUS73 KDLH 161601 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1101 AM CDT Thu Sep 16 2021 LSZ121-145>148-150-170415- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1101 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170400- /O.CON.KDLH.SC.Y.0063.210916T1800Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 1101 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Waves 4 to 6 feet expected. Waves occasionally to 8 feet. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170415- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 1101 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
455 WHUS73 KDLH 161817 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 117 PM CDT Thu Sep 16 2021 LSZ121-145>148-150-170630- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 117 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170400- /O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 117 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...South wind 10 to 20 knots with gusts up to 25 knots. Waves 3 to 5 ft. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170630- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 117 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and waves 4 to 6 ft with waves occasionally to 8 feet. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
417 WHUS73 KDLH 162108 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 408 PM CDT Thu Sep 16 2021 LSZ121-145>148-150-170700- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 408 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170400- /O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 408 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...South wind 10 to 15 knots with gusts to 25 knots, and waves 3 to 5 ft. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170900- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 408 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and waves 4 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
120 WHUS73 KDLH 170307 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1007 PM CDT Thu Sep 16 2021 LSZ121-145>148-150-170700- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1007 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170415- /O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 1007 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Waves 2 to 4 ft. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170900- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 1007 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Waves 3 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 1:00 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 16, 1:00 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
100 AM CDT Thu Sep 16 2021
.DISCUSSION...(This evening through Tuesday)
Issued at 315 PM CDT Wed Sep 15 2021
Summary: A system will cross Thursday potentially bringing strong
to severe storms. Pretty quiet afterwards until next week when
more wet systems are expected.
High pressure will slowly erode tonight as a cold front approaches
from Canada Thursday. Meanwhile a warm front will lift north
through Minnesota tonight bringing some scattered showers and
maybe an isolated thunderstorm.
The real show sets up with the cold front as a buoyant air mass
will combine with strong flow aloft to create an environment
conducive to strong to severe thunderstorm development. There is
some question as to how much debris from the warm front will
remain and inhibit insolation Thursday morning, the fact that
upper level forcing remains disjointed from the best
thermodynamics, and there will be a moderately strong cap that
needs to be broken. Despite this, rich moisture advection in the
presence of strong shear and cold frontal forcing may squeak a few
cells past the goalie to get some CI started by mid to late
afternoon. Any cells that do get going have a good hodograph to
work with for rotating updrafts in a rich SRH environment. All of
this is dependent upon CI. CAMs show decent agreement in sparking
CI by 21Z and for sure by 00Z, but with convection starting so
late in the day it may be a short-lived event with the loss of the
sun. So the severe threat may be limited to just a few short hours
in the afternoon where all the ingredients come together.
High pressure builds on Friday for another dry and breezy day.
A deep upper level low will slowly move east next week bringing an
increased threat for prolonged periods of rain and clouds.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 100 AM CDT Thu Sep 16 2021
VFR conditions are expected for most of the first 12 hours of the
TAF period. There is a cluster of thunderstorms currently over
northwest Minnesota, moving east-northeast towards INL. This
activity is expected to weaken as it approaches our region, so
confidence is too low to include visibility/ceiling reductions at
this time. We will see some widespread low-level wind shear,
thanks to a 40 to 50 knot low-level jet. Eventually, the LLWS will
decrease after sunrise this morning. Attention then turns to
increasing chances of thunderstorms this afternoon and evening
along an approaching cold front, some of which could be strong to
severe. Confidence in the timing of this line of storms is pretty
high, given good agreement among the high-resolution models, so
based the timing off of these models. Likely could see MVFR, and
possibly IFR, visibility/ceiling reductions with this activity.
Some lingering low clouds are expected in the wake of the cold
front. LLWS wind shear should return to HYR at the end of the TAF
period.
&&
.MARINE...
Issued at 315 PM CDT Wed Sep 15 2021
High pressure will give way to a low pressure system crossing
Canada Thursday and draping a cold front across western Lake
Superior by Thu afternoon. This will likely bring thunderstorms to
the waters in addition to a strengthened pressure gradient which
will cause south winds of 15 to 20 knots gusting to 30 knots along
portions of the near shore waters. Waves will respond with growth
in excess of 6 feet near Grand Portage. There is quiet a bit of
model uncertainty on how winds will unfold given the stable nature
of Lake Superior, but went with widespread small craft advisories
to highlight the potential for much stronger winds than forecast
arriving at the surface - as some model guidance suggests gales.
Waves and winds will die down Friday after the frontal passage
occurs.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 58 77 53 68 / 30 60 80 20
INL 56 73 45 64 / 30 70 40 10
BRD 60 81 52 68 / 20 60 50 10
HYR 55 78 54 70 / 30 50 80 30
ASX 58 81 55 72 / 20 50 80 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 2 AM CDT Friday for LSZ121-145>148-
150.
Small Craft Advisory until noon CDT today for LSZ141>144.
Small Craft Advisory until 5 AM CDT Friday for LSZ140.
&&
DISCUSSION...Wolfe
AVIATION...JTS
MARINE...WolfeHazardous weather outlook, Sep 15, 10:34 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1034 PM CDT Wed Sep 15 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-170345- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1034 PM CDT Wed Sep 15 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather expected as this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms are possible Thursday afternoon and evening across much of the Northland, with chances highest over northern Minnesota. Large hail and damaging wind are the main threats but a tornado can't be ruled out. A few thunderstorms are possible Friday over portions of the Northland and again next Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed Thursday afternoon and evening. LSZ121-140>148-150-170345- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1034 PM CDT Wed Sep 15 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong southerly winds will continue Thursday, especially along the South Shore. Conditions may be hazardous for small craft. Thunderstorms are possible Thursday afternoon and evening. Some storms may be severe with strong winds, large hail and scattered cloud to water lightning. More thunderstorms are possible Sunday night into Monday. KSE More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Sep 16, 1:57 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Duluth MN
157 AM CDT Thu Sep 16 2021
MNZ018-025-160745-
North Cass MN-North Itasca MN-
157 AM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northwestern Itasca
and northwestern Cass Counties after 230 AM CDT...
At 155 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Rock, to near Clearbrook, to 7
miles southeast of Winger, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Squaw Lake, Alvwood, Lake Winnibigoshish, Cass Lake, Wilkinson, Orth,
Rosy, Portage Lake, Decker Lake, Dixon Lake, and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4741 9467 4741 9442 4784 9442 4785 9402
4738 9419 4723 9466
TIME...MOT...LOC 0655Z 272DEG 39KT 4781 9515 4762 9548 4746 9588
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MeldeSpecial weather statement, Sep 16, 2:42 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Duluth MN
242 AM CDT Thu Sep 16 2021
MNZ010-018-025-160815-
Koochiching MN-North Cass MN-North Itasca MN-
242 AM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northwestern Itasca,
northwestern Cass and south central Koochiching Counties through 315
AM CDT...
At 242 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Northome, to Turtle River, to 9 miles
southeast of Rice Lake, moving east at 50 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Alvwood around 245 AM CDT.
Other locations in the path of these storms include Bigfork, Effie,
Squaw Lake, Oslund, Lake Winnibigoshish and Inger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4741 9467 4741 9442 4777 9442 4785 9428
4792 9334 4752 9388 4746 9400 4746 9407
4743 9405 4712 9466
TIME...MOT...LOC 0742Z 267DEG 45KT 4781 9430 4758 9473 4729 9536
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeldeSpecial weather statement, Sep 16, 3:12 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Duluth MN
312 AM CDT Thu Sep 16 2021
MNZ018-025-026-160845-
North Cass MN-North Itasca MN-South Itasca MN-
312 AM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of west central Itasca
and northwestern Cass Counties through 345 AM CDT...
At 312 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Lake Winnibigoshish, to 9
miles south of Bemidji, to 6 miles west of Lake George, moving east
at 35 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Lake Winnibigoshish and Inger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4740 9467 4741 9467 4741 9442 4760 9442
4760 9360 4724 9424 4711 9466
TIME...MOT...LOC 0812Z 274DEG 29KT 4752 9443 4735 9491 4723 9513
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeldeSpecial weather statement, Sep 16, 3:23 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Duluth MN
323 AM CDT Thu Sep 16 2021
MNZ010-011-018-019-160900-
Central St. Louis MN-Koochiching MN-North St. Louis MN-
North Itasca MN-
323 AM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northeastern Itasca,
southeastern Koochiching and west central St. Louis Counties through
400 AM CDT...
At 322 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Effie, to Bigfork, to
near Oslund, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around.
Locations impacted include...
Marcell, Bigfork, Meadow Brook, Effie, Gheen, Togo, Spring Lake, Sand
Lake, Celina, Greaney, Deer Creek Reservation, Jessie Lake, Talmoon,
Bear Lake, Coon Lake, and Scenic State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4774 9376 4795 9344 4805 9259 4779 9299
4759 9342 4758 9410
TIME...MOT...LOC 0822Z 264DEG 38KT 4791 9345 4775 9369 4763 9394
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MeldeThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:57 AM CDT | Special Weather Statement | DLH | Itasca | 48 min |
| Sep 16, 2:42 AM CDT | Special Weather Statement | DLH | Itasca | 33 min |
| Sep 16, 3:12 AM CDT | Special Weather Statement | DLH | Itasca | 33 min |
| Sep 16, 3:23 AM CDT | Special Weather Statement | DLH | Itasca | 37 min |
| Sep 16, 3:43 AM CDT | Special Weather Statement | DLH | Itasca | 32 min |
| Sep 16, 4:12 AM CDT | Special Weather Statement | DLH | Saint Louis | 33 min |
| Sep 16, 4:42 AM CDT | Special Weather Statement | DLH | Saint Louis | 33 min |
| Sep 16, 5:11 AM CDT | Special Weather Statement | DLH | Lake | 34 min |
| Sep 16, 5:46 PM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Sep 16, 5:54 PM CDT | Special Weather Statement | DLH | Saint Louis | 36 min |
| Sep 16, 5:56 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 34 min |
| Sep 16, 6:03 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 27 min |
| Sep 16, 6:16 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 27 min |
| Sep 16, 6:27 PM CDT | Special Weather Statement | DLH | Saint Louis | 33 min |
| Sep 16, 6:27 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 48 min |
| Sep 16, 6:49 PM CDT | Special Weather Statement | DLH | 26 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.